MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLUNT TIP TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number H12LP
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain additional information and to retrieve the device.To date, the device has not been returned and no additional information has been received.If the device or further details are received at a later date a supplemental medwatch will be sent: please confirm which portion of the trocar was cracked.Was the trocar sleeve? if other, please specify.Please provide the status of the device(s) as it has not been received for analysis.Additional information received: two photos were received for review.Review is in progress and not yet completed.Upon completion of photo review, a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during an unknown procedure, the trocar was cracked while inserting the port.There was no delay to procedure.It is unknown how procedure was completed.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2020.D4: batch # unk.H2: additional information received: two photos were received for review.Upon visual inspection of two photos, the following was observed: picture one shows a close up view of the lot number t41144, expiration date 2024-10-31 and bar codes of the back of the package of a 12mm xcel trocar.Picture two shows the trocar inside a plastic bag along with the tyvek.Photo resolution does not allow for a clear view of the alleged failure.Based on the photos, the event described cannot be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/4/2021 h2: additional information received: sale reps informed that it was crack on the housing of trocar.(b)(4).Date sent: 1/4/2021 h11=corrected data=h1; h6 h1: mdr decision is now not reportable.H6: the device did not have a cracked sleeve so crack (a0404), medical device problem code, should be removed.Upon review of the additional information that was provided (see additional narrative in h10), it was concluded that this event no longer meets the fda defined criteria for a reportable event and is now being considered not reportable.

Brand Name
ENDOPATH XCEL BLUNT TIP TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10988941
Report Number3005075853-2020-06693
Device Sequence Number3487185
Product Code GCJ
UDI-Device Identifier10705036002017
UDI-Public10705036002017
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberH12LP
Device Catalogue NumberH12LP
Device Lot NumberT41144
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer11/25/2020
12/24/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/18/2020
01/04/2021
Patient Sequence Number1